MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN919609
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were issues pushing fluids through the catheter.They were unable to push fluids though the catheter or it was very difficult.Additional information: the 3 catheters were used on 3 different patients during 3 different events.2 were replaced with needle puncture and 1 was not replaced due to lack of time and urgency of the situation.The patient received nitrous oxide instead.The catheters were not tested for flow prior to placement.To do so requires significant force on the snaplock and is not routine clinical practice.Until this issue is fully interrogated i have transitioned to checking flow prior to placement but this is very much not ideal and not something i would recommend as a long term solution.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one snaplock assembly and an epidural catheter.The returned components were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils and adhesive can be seen on the outer extrusion.No other defects or anomalies were observed.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.10.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester and the pressure was increased to 10 psi to establish flow.Water could be seen immediately exiting the distal end of the catheter.The flow rate was measured at 17.2 ml/min, which is within the specification of 1 ml/min minimum.No blockages were found.The reported complaint of the medical agent not pushing through the catheter could not be confirmed based on the sample received.The returned components passed a functional flow test and met flow rate specifications.A device history record review could not be performed as no lot number was provided by the customer.There were no functional issues found with the returned sample.No further action is required at this time.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(40.Complaint verification testing could not be performed as no sample was returned for analysis.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The lot number has been provided by the customer.A device history record (dhr) review was performed on the reported lot number and no relevant findings were identified.
 
Event or Problem Description

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16133083
Report Number1036844-2023-00005
Device Sequence Number20713841
Product Code BSO
UDI-Device Identifier10801902189117
UDI-Public10801902189117
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberIPN919609
Device Catalogue NumberAK-05502
Device Lot Number37F22G0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/10/2023
02/20/2023
04/18/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/13/2023
02/21/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown